With the nausea thrown in, it sounds like it could be vagal response, Sherry. The vagus nerve goes vertically through the body. It's part of the autonomic nervous system, which control all of those "non-voluntary" things like blood pressure, heart rate, peristalsis, etc. It can get over-stimulated and cause problems with the GI system pretty easily. Inflamed, swollen, or over-filled organs (like the uterus, stomach or colon) can irritate the vagus nerve and give you cramping, diarrhea, nausea and faintness.
You might try eating more slowly, taking your fluids after your meal (I'm bad about
eating a couple of bites of food, then taking a drink.) Also check to see if it happens with the same foods every time. If you're already doing all this, talk to your GI about
Judy - Southern US
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Avascular necrosis in both shoulders is my "forever" gift from Entocort.
Colazal, Remicade, Nature's Way Primadophilus Reuteri. In remission since April, 2006.
Co-Moderator UC Forum
Please remember to consult your health care provider when making health-related decisions.